Jan 3rd, 2010 - 00:09:53
About 4 weeks ago I stopped taking the Depo and last week I switched to the IUD. Since the begining of the week, I have noticed that I haven't had an appetite, constant headaches, and mood swings, and what feels like morning sickness. Is this the side effects from the Depo? Or my body rejecting the IUD? Should I remove it or will this pass?
Hearing your concerns, my first thought is to feel compassion for you, having to wonder and worry if the device that has been inserted is negatively affecting your health.
Another thought, is if you might be pregnant? Have you considered that possibility?
I know there are so many women like you, who are struggling so to find a method of family planning that works for them, and does not have all these side effects, or is the source of so much anxiety. I know, because we get so many questions every month asking if various side effects being experienced have their origin in their contraceptive method.
It also makes me sad, because I know that it is unlikely your health care provider informed you about a method of family planning that is free of harmful side effects, and is 97-99% effective when used to avoid pregnancy.
Both methods of contraceptive you have used, Depo and IUD, are known for their disruptive side effects. In addition to the inconvenience of these common symptoms, on occasion the side effects can be quite serious.
I applaud you for visiting our site in search of answers, and encourage you to look at our list of NFP Professionals on our online Directory and consult one to learn more about a healthy, effective method of family planning that will not harm your health, and will free you from drugs and devices!
Sheila St. John
Sheila St. John, CFCP, is a Certified Fertility Care Practitioner, actively teaching in hospital, parish, and private settings in Monterey and Santa Cruz Counties since the early 1980ís.
She is the Executive Director of the California Association of Natural Family Planning.
© Copyright 2005 by CANFP
The information on this page and web site is for informational purposes only,
and is not a substitute for medical diagnosis and treatment by a physician.
Top of Page